Journal of Communications, Vol 5, No 6 (2010), 455-466, Jun 2010

A Low-Complexity Optimum Multiuser Receiver for DS-CDMA Wireless Systems

Syed S Rizvi, Khaled M. Elleithy, Aasia Riasat, Min Song


Multiuser detection is an important technology in wireless CDMA systems for improving both data rate as well as user capacity. However, the computational complexity of multiuser detection prevents the widespread use of this technique. Most of the CDMA systems today and in the near future will continue to use the conventional matched filter with its comparatively low user capacity and a slow data rate. However, if we could lower the computational complexity of multiuser detectors, CDMA systems would offer an increased system capacity with a better data rate. In this paper, a new scheme for reducing the computational complexity of multiuser receivers is proposed. It utilizes the transformation matrix algorithm to improve the performance of multiuser receivers by effectively reducing the bit error rate (BER). In addition to the transformation matrix algorithm, a quantitative analysis of the processing gain for a multiuser DS-CDMA system is presented. The quantitative analysis of the processing gain demonstrates that how the reduced BER could be used to achieve reasonable values of processing gain by which unwanted signals or interference can be suppressed relative to the desired signal at the receiving end. We present that the proposed scheme can reduce the asymptotic computational complexity of multiuser receivers while at the same time effectively eliminates the unwanted signals. The proposed algorithms not only are shown to substantially improve the performance of the multiuser detectors by means of reduced BER but also have a much lower multi-access interference. The performance measure adopted in this paper is the achievable bit rate for a fixed probability of error (10-7) and consistent values of SNR.


Bit error rate, CDMA, DS-CDMA, computational complexity, multiuser receiver.


Full Text: PDF

Journal of Communications (JCM, ISSN 1796-2021)

Copyright @ 2006-2014 by ACADEMY PUBLISHER – All rights reserved.